Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 35, NWS Fort Worth, TX

July 17, 2014Denton County, Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 17, 2014, 5:26 AM CDT for Denton County, Wise County, Texas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2014, 5:26 AM CDT (10:26 UTC)
Expired
Jul 17, 2014, 10:30 AM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Denton County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:34 AM CDTFLASH FLOOD2 N Sanger, TXSEVERAL ROADS ARE CLOSED AROUND AND NORTH OF THE SANGER AREA. HIGH WATER BEING REPORTED
Jul 17, 7:41 AM CDTHEAVY RAIN 10.784 S Valley View, TXSTORM TOTAL RAINFALL THRU 6:30 AM.
Jul 17, 9:35 AM CDTFLASH FLOOD4 Nw Alvord, TXFLASH FLOODING ON FM 3264 NEAR SUNSET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WGUS54 KFWD 171026
FFWFWD
TXC121-497-171330-
/O.NEW.KFWD.FF.W.0035.140717T1026Z-140717T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
526 AM CDT THU JUL 17 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 AM CDT

* AT 526 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 7
  MILES NORTHEAST OF ALVORD TO 3 MILES EAST OF DECATUR TO 9 MILES
  SOUTHEAST OF DECATUR...MOVING EAST AT 20 MPH. VERY HEAVY RAINS HAVE
  ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY
  RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 830 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...CORRAL CITY...ARGYLE...KRUM...COPPER CANYON...DENTON...
  CORINTH...SHADY SHORES...SANGER...HICKORY CREEK...LAKE DALLAS...
  LAKE LEWISVILLE...CROSS ROADS...LITTLE ELM...HACKBERRY...THE
  COLONY...KRUGERVILLE...RAY ROBERTS PARK ISLE DU BOIS...AUBREY AND
  PILOT POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3342 9716 3342 9685 3340 9683 3311 9684
      3309 9685 3310 9780 3343 9780

$$
2 follow-up statements
024 
WGUS74 KFWD 171214
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 AM CDT THU JUL 17 2014

TXC121-497-171330-
/O.CON.KFWD.FF.W.0035.000000T0000Z-140717T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-WISE TX-
714 AM CDT THU JUL 17 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR WISE
AND DENTON COUNTIES...

AT 711 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH HEAVY RAINFALL BETWEEN BRIDGEPORT AND DECATUR AS 
WELL AS BETWEEN KRUM AND SANGER. ALL STORMS WERE MOVING NORTHEAST AT 
10 MPH. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY 
RAIN INCLUDE KRUM...COPPER CANYON...DENTON...CORINTH...HICKORY 
CREEK...SANGER...LAKE DALLAS...SHADY SHORES...LAKE 
LEWISVILLE...CROSS ROADS...LITTLE ELM...HACKBERRY...KRUGERVILLE... 
AUBREY...RAY ROBERTS PARK ISLE DU BOIS AND PILOT POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING OF NUMEROUS ROADWAYS AND HIGHWAYS IS OCCURRING AND IS
MAKING TRAVEL IN THE WARNED AREA HAZARDOUS IF NOT IMPOSSIBLE. HIGH 
WATER RESCUES OF STRANDED MOTORISTS HAVE BEEN REPORTED ON INTERSTATE 
35 BETWEEN SANGER AND VALLEY VIEW. MOST FLASH FLOOD FATALITIES OCCUR 
IN VEHICLES. DO NOT DRIVE THROUGH FLOODED ROADWAYS OR AROUND 
BARRICADES. IF POSSIBLE...DELAY TRAVEL UNTIL CONDITIONS IMPROVE.

&&

LAT...LON 3342 9716 3342 9685 3340 9683 3311 9684
      3309 9685 3310 9780 3343 9780

$$
154 
WGUS54 KFWD 171304
FFWFWD
TXC121-497-171530-
/O.EXT.KFWD.FF.W.0035.000000T0000Z-140717T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
804 AM CDT THU JUL 17 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 AM CDT

* AT 800 AM CDT...A RAIN GAGE LOCATED 3 MILES NORTH-NORTHWEST OF 
DENTON REPORTED 3.5 INCHES OF RAIN OVER THE LAST ONE HOUR.   
THUNDERSTORMS OVER THIS AREA WILL CONTINUE TO PRODUCE VERY HEAVY   
RAINFALL RESULTING IN SIGNIFICANT FLASH FLOODING. HIGH WATER RESCUES 
HAVE BEEN REPORTED IN NORTHERN DENTON COUNTY. THIS IS AN EXTREMELY 
DANGEROUS FLOODING SITUATION...NEVER CROSS WATER COVERED ROADWAYS!

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE...RAY ROBERTS 
PARK ISLE DU BOIS...SANGER...DENTON...PILOT POINT...AUBREY AND 
ALVORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING OF NUMEROUS ROADWAYS AND HIGHWAYS IS OCCURRING AND IS
MAKING TRAVEL IN THE WARNED AREA HAZARDOUS IF NOT IMPOSSIBLE. HIGH
WATER RESCUES OF STRANDED MOTORISTS HAVE BEEN REPORTED. MOST FLASH
FLOOD FATALITIES OCCUR IN VEHICLES. DO NOT DRIVE THROUGH FLOODED
ROADWAYS OR AROUND BARRICADES. IF POSSIBLE...DELAY TRAVEL UNTIL
CONDITIONS IMPROVE.

&&

LAT...LON 3342 9716 3342 9685 3340 9683 3311 9684
      3309 9685 3310 9780 3343 9780

$$


CAVANAUGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:58 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 17, 3:58 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT THU JUL 17 2014

.DISCUSSION...
THE HEAVY RAIN EVENT IS ALREADY STARTING TO UNFOLD WITHIN THE AREA
WHERE THE FLASH FLOOD WATCH IS IN EFFECT. SHOWERS AND
THUNDERSTORMS HAVE BEEN FAIRLY PERSISTENT AND SLOW MOVING OR
NEARLY STATIONARY ACROSS MONTAGUE...WISE...COOKE...DENTON...AND
COLLIN COUNTIES THIS MORNING. ELSEWHERE...ISOLATED TO SCATTERED
SHOWERS AND STORMS HAVE OCCURRED THROUGHOUT THE NIGHT. NO CHANGES
WERE MADE TO THE FLASH FLOOD WATCH WHICH WILL BEGIN AT 7 AM THIS
MORNING ALONG AND NORTH OF A LINE FROM JACKSBORO...TO
WEATHERFORD...TO CANTON. DEPENDING ON RAIN TRENDS THROUGH THE
DAY...IT IS POSSIBLE THE WATCH MAY HAVE TO BE EXPANDED WEST BUT
STILL FEEL THE GREATEST THREAT IS WITHIN THE CURRENT WATCH AREA.

AN UPPER LEVEL SHORTWAVE CAN BE SEEN ON WATER VAPOR IMAGERY THIS
MORNING MOVING SOUTH THROUGH COLORADO. THIS SHORTWAVE WILL PROVIDE
THE MAIN LIFT TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION OVER THE NEXT 36 HOURS. THERE WILL LIKELY BE
SEVERAL ROUNDS OR PERIODS OF SHOWERS AND STORMS THIS MORNING THROUGH
FRIDAY MORNING. WE ANTICIPATE ONE OR TWO PERIODS OF CONVECTION
TODAY...ONE IN THE MORNING WITH ANOTHER ROUND OF CONVECTION LIKELY
THIS AFTERNOON. THE CONVECTION THIS AFTERNOON COULD BE MORE
WIDESPREAD AND WILL LIKELY BE FOCUSED ALONG BOUNDARIES THAT ARE
LEFT OVER FROM THE MORNING CONVECTION. FORECAST SOUNDINGS FOR
TODAY SHOW A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE. PWATS
ARE WELL ABOVE NORMAL WILL VALUES REACHING 2 INCHES IN PARTS OF
THE REGION. SEVERE WEATHER AND HEAVY RAINFALL WILL BE THREATS
THROUGHOUT THE DAY. THE GREATEST POTENTIAL FOR HEAVY RAINFALL WILL
BE IN THE WATCH AREA WHERE RAINFALL COVERAGE IS EXPECTED TO BE THE
HIGHEST. SEVERE WEATHER THREATS ACROSS THE ENTIRE REGION WILL BE HAIL
AND DAMAGING WINDS.

THE UPPER LEVEL SHORTWAVE WILL MOVE INTO OKLAHOMA LATER TODAY AND
ANOTHER ROUND OF CONVECTION /MCS/ WILL DEVELOP ALONG A FRONT
MOVING INTO THE REGION TONIGHT. NEARLY ALL OF THE REGION IS
EXPECTED TO SEE RAIN WITH THIS ROUND OF STORMS AND HEAVY RAINFALL
WILL CONTINUE TO BE A THREAT. SEVERE STORMS COULD ALSO OCCUR IN
THE OVERNIGHT HOURS WITH DAMAGING WINDS AND HAIL THE MAIN THREATS.
THE FRONT WILL STALL ACROSS THE REGION ON FRIDAY. EVEN THOUGH THE
MAIN SHORTWAVE WILL BE IN ARKANSAS BY TOMORROW AFTERNOON...THE
UPPER LEVEL TROUGH WILL STILL BE MOVING ACROSS THE REGION AND WE
WILL LIKELY SEE NEW DEVELOPMENT ALONG AND SOUTH OF THE FRONT
FRIDAY AFTERNOON. HAVE INCREASED POPS ACROSS ROUGHLY THE SOUTHERN
HALF OF THE REGION FOR FRIDAY AFTERNOON. INSTABILITY WILL BE MUCH
WEAKER FRIDAY AFTERNOON AS THE ATMOSPHERE WILL LIKELY BE WORKED
OVER BUT CANNOT RULE OUT A SEVERE STORM OR TWO.

RAINFALL TOTALS WITH THIS EVENT WILL RANGE FROM 2-5 INCHES WITH
LOCALLY HIGHER AMOUNTS IN THE WATCH AREA...TO 1-2+ INCHES
ELSEWHERE. HAVE INCREASED POPS TO 80-100 PERCENT ACROSS THE REGION
THROUGH FRIDAY MORNING AS CONFIDENCE IS HIGH IN THE RAINFALL
POTENTIAL AND COVERAGE OVER THE NEXT 24-30 HOURS.

THE UPPER LEVEL RIDGE WILL START TO BUILD INTO THE REGION ON
SATURDAY AND TEMPERATURES WILL BEGIN A WARMING TREND AT THAT TIME.
THE RIDGE WILL BE SLOWER TO BUILD INTO THE EASTERN COUNTIES AND
WILL KEEP LOW POPS FOR ISOLATED SHOWERS/STORMS OVER THE EASTERN
AND SOUTHEASTERN COUNTIES ON SATURDAY. AFTER THAT...FORECAST
SOUNDINGS INDICATE INCREASING SUBSIDENCE OVER THE EASTERN HALF OF
THE REGION AND WILL KEEP THE FORECAST DRY SUNDAY AND MONDAY. BY
TUESDAY...THE MODELS INDICATE A DISTURBANCE MOVING ACROSS THE
EASTERN PERIPHERY OF THE RIDGE...POSSIBLY BRINGING ISOLATED TO
SCATTERED SHOWERS/STORMS BACK TO THE REGION. THE MODELS THEN WEAKEN
THE INFLUENCE OF THE RIDGE OVER NORTH AND CENTRAL TEXAS AS AN
UPPER LEVEL LOW CUTS OFF FROM THE MAIN FLOW TO OUR EAST. THERE ARE
SEVERAL DISCREPANCIES AMONG THE MODELS STARTING MIDWEEK BUT WILL
CARRY LOW POPS THROUGH THE END OF THE FORECAST. WILL KEEP TEMPERATURES
FAIRLY CLOSE TO MOS GUIDANCE AND BELOW 100 DEGREES FOR THE MOST
PART.

82/JLD

&&

.AVIATION...
/ISSUED 1152 PM CDT WED JUL 16 2014/
AN EXTENDED PERIOD OF ACTIVE CONVECTION WILL OCCUR AT THE NORTH
TEXAS TERMINALS DURING THIS TAF FORECAST. ON GOING CONVECTION
NORTH OF THE METROPLEX WILL CONTINUE TO MOVE SOUTH OVERNIGHT AND
ACROSS THE METROPLEX TERMINALS 07-12Z WHILE UPSTREAM CONVECTION
ACROSS THE PANHANDLE WILL ARRIVE ON THURSDAY. A STRONG SHORTWAVE
WILL BEGIN ANOTHER WAVE OF CONVECTION /MCS/ ON THURSDAY NIGHT.

VFR CONDITIONS WILL DROP TO MVFR CIGS DURING ANY OVERNIGHT
CONVECTION AND COULD LAST THROUGH 12Z BEFORE IMPROVING. EXPECTING
VFR CIGS FOR MOST OF THURSDAY...THEN BECOMING MVFR TO IFR
THURSDAY NIGHT AS NEAR CONTINUOUS CONVECTION PREVAILS.

ALTERNATE TERMINALS SHOULD BE PLANNED FOR AS KDFW INBOUND TRAFFIC
WOULD BE IMPACTED BY CLUSTERS OF TSRA AT/NEAR THE CORNER POSTS.
UNSURE ABOUT A KDFW GROUND STOP...BUT ITS POSSIBLE FOR AN HOUR OR
SO AT SOME TIME WITHIN THIS FORECAST...MOST LIKELY THURSDAY
AFTERNOON OR THURSDAY EVENING.     75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  71  85  72  92 / 100 100  50  10  10
WACO, TX              86  73  86  72  92 /  70 100  60  20  10
PARIS, TX             74  67  79  68  87 / 100 100  60  10  20
DENTON, TX            80  70  84  68  91 / 100 100  40  10  10
MCKINNEY, TX          80  70  83  69  90 / 100 100  50  10  10
DALLAS, TX            82  72  85  73  92 / 100 100  50  10  10
TERRELL, TX           82  72  84  74  91 /  90 100  60  10  10
CORSICANA, TX         86  72  84  72  90 /  80 100  60  20  10
TEMPLE, TX            86  73  86  72  92 /  60  80  60  20  10
MINERAL WELLS, TX     82  69  84  70  92 /  90  90  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
AFTERNOON FOR TXZ091>095-101>107-117>123.

&&

09/82
Hazardous weather outlook, Jul 17, 3:42 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT THU JUL 17 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
342 AM CDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NUMEROUS THUNDERSTORMS ARE FORECAST TO AFFECT NORTH AND CENTRAL
TEXAS TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE...MAINLY THIS
AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN MAY RESULT IN
FLASH FLOODING...ESPECIALLY ACROSS NORTHERN PARTS OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO POSE A
FLASH FLOOD THREAT IN SOME AREAS ON FRIDAY. THUNDERSTORM CHANCES
WILL CONTINUE IN THE EASTERN SECTIONS OF NORTH TEXAS FRIDAY NIGHT
INTO SATURDAY.

AFTER A DRY PERIOD SATURDAY NIGHT THROUGH MONDAY NIGHT...WIDELY
SCATTERED THUNDERSTORMS RETURN TO THE FORECAST TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
THIS EVENING...MAINLY IN AREAS SOUTH OF INTERSTATE 20.

In the hours before

Local storm report, Jul 17, 4:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     FLASH FLOOD      5 NW DECATUR            33.28N  97.66W
07/17/2014                   WISE               TX   LAW ENFORCEMENT

            8" OF WATER OVER HWY 287 HALFWAY BETWEEN DECATUR AND
            ALVORD
Local storm report, Jul 17, 4:21 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 AM CDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     FLASH FLOOD      VALLEY VIEW             33.48N  97.17W
07/17/2014                   COOKE              TX   BROADCAST MEDIA

            I-35 IS CLOSED IN BOTH DIRECTIONS IN VALLEY VIEW DUE TO
            FLOODING
Local storm report, Jul 17, 4:26 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 AM CDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     HEAVY RAIN       4 S VALLEY VIEW         33.42N  97.17W
07/17/2014  M5.55 INCH       DENTON             TX   OTHER FEDERAL

            THREE HOUR RAINFALL ENDING AT 415 AM WAS 5.55 INCHES. 6
            HOUR RAINFALL 6.22 INCHES
Local storm report, Jul 17, 4:28 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     HEAVY RAIN       4 NE ALVORD             33.41N  97.63W
07/17/2014  M4.34 INCH       WISE               TX   OTHER FEDERAL

            THREE HOUR RAINFALL ENDING AT 415 AM WAS 4.34 INCHES
Special weather statement, Jul 17, 4:55 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 AM CDT THU JUL 17 2014

TXZ103-171030-
DENTON TX-
455 AM CDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DENTON COUNTY

AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
SANGER TO 12 MILES SOUTHWEST OF DENTON...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE DENTON AND KRUM.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3336 9696 3312 9716 3313 9737 3332 9724
TIME...MOT...LOC 0955Z 254DEG 9KT 3330 9719 3314 9731
Local storm report, Jul 17, 5:23 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     FLASH FLOOD      VALLEY VIEW             33.48N  97.17W
07/17/2014                   COOKE              TX   LAW ENFORCEMENT

            SIGNIFICANT FLOODING WAS ONGOING NEAR VALLEY VIEW.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:04 PM CDTSpecial Weather StatementFWDEastland26 min
Jul 16, 7:22 PM CDTSevere Thunderstorm WarningFWDEastland38 min
Jul 16, 7:48 PM CDTSpecial Weather StatementFWDTarrant27 min
Jul 17, 12:31 AM CDTAreal Flood AdvisoryFWDCooke119 min
Jul 17, 1:48 AM CDTAreal Flood AdvisoryFWDDenton117 min
Jul 17, 2:51 AM CDTAreal Flood AdvisoryFWDMontague, Wise3 hr
Jul 17, 3:04 AM CDTFlash Flood WarningFWDCooke, Denton3 hr
Jul 17, 3:34 AM CDTFlash Flood WarningFWDWise116 min
Jul 17, 4:55 AM CDTSpecial Weather StatementFWDDenton35 min
Jul 17, 5:59 AM CDTFlash Flood WarningFWDCooke5 hr
Jul 17, 6:18 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Lamar117 min
Jul 17, 6:52 AM CDTAreal Flood AdvisoryFWDComanche, Hamilton, Mills3 hr
Jul 17, 7:35 AM CDTRiver Flood WarningFWDDenton18 hr
Jul 17, 8:38 AM CDTRiver Flood WarningFWDDenton31 hr
Jul 17, 9:21 AM CDTAreal Flood AdvisoryFWDComanche, Hamilton114 min
Jul 17, 9:51 AM CDTFlash Flood WarningFWDBosque, Hamilton114 min
Jul 17, 10:18 AM CDTFlash Flood WarningFWDCooke, Denton, Wise117 min
Jul 17, 10:22 AM CDTAreal Flood AdvisoryFWDDenton, Tarrant113 min
Jul 17, 12:09 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant2 hr
Jul 17, 12:42 PM CDTRiver Flood WarningFWDWise48 hr
Jul 17, 2:31 PM CDTRiver Flood WarningFWDWise4 days
Jul 17, 3:13 PM CDTSpecial Weather StatementFWDFreestone32 min
Jul 17, 4:00 PM CDTSpecial Weather StatementFWDLeon30 min
Jul 17, 4:32 PM CDTAreal Flood AdvisoryFWDLeon118 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.